Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 153, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 1, 2016, 5:49 PM CDT for Natchitoches Parish, Red River Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2016, 5:49 PM CDT (22:49 UTC)
- Expired
- May 1, 2016, 6:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Natchitoches Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 81 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 804 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
910
WUUS54 KSHV 012249
SVRSHV
LAC069-081-012345-
/O.NEW.KSHV.SV.W.0153.160501T2249Z-160501T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
549 PM CDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
SOUTHEASTERN RED RIVER PARISH IN NORTHWESTERN LOUISIANA...
* UNTIL 645 PM CDT
* AT 549 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTH
OF COUSHATTA...OR 14 MILES NORTHWEST OF NATCHITOCHES...MOVING
NORTHEAST AT 10 MPH. THIS STORM WILL CROSS INTERSTATE 49 BETWEEN
AJAX AND ALLEN IN THE NEXT FEW MINUTES.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CAMPTI...ALLEN...POWHATAN...LAKE END AND AJAX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3185 9343 3202 9327 3198 9316 3187 9311
3174 9335
TIME...MOT...LOC 2248Z 228DEG 7KT 3184 9332
HAIL...1.50IN
WIND...60MPH
$$
152 follow-up statements
105
WWUS54 KSHV 012309
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT SUN MAY 1 2016
LAC069-081-012345-
/O.CON.KSHV.SV.W.0153.000000T0000Z-160501T2345Z/
NATCHITOCHES LA-RED RIVER LA-
609 PM CDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR WEST CENTRAL NATCHITOCHES AND SOUTHEASTERN RED RIVER PARISHES...
AT 609 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
CAMPTI...OR 13 MILES NORTHWEST OF NATCHITOCHES...MOVING NORTHEAST AT 10
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CAMPTI...ALLEN...POWHATAN AND LAKE END.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3190 9338 3202 9327 3198 9316 3187 9311
3180 9324
TIME...MOT...LOC 2309Z 225DEG 7KT 3187 9328
HAIL...1.00IN
WIND...60MPH
$$
15332
WWUS54 KSHV 012330
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CDT SUN MAY 1 2016
LAC069-081-012339-
/O.CAN.KSHV.SV.W.0153.000000T0000Z-160501T2345Z/
NATCHITOCHES LA-RED RIVER LA-
630 PM CDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL NATCHITOCHES AND
SOUTHEASTERN RED RIVER PARISHES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SHREVEPORT.
LAT...LON 3190 9338 3202 9327 3198 9316 3187 9311
3180 9324
TIME...MOT...LOC 2326Z 228DEG 7KT 3190 9324
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:47 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 1, 2:47 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 247 PM CDT SUN MAY 1 2016 AVIATION... THIS AFTERNOON AN INVERTED SURFACE TROUGH OF LOW PRESSURE AND SURFACE BOUNDARY ACROSS THE FOUR STATE REGION FROM DEEP EAST TEXAS ACROSS NORTH CENTRAL LOUISIANA AND INTO SOUTHEAST OKLAHOMA WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS. ALSO MVFR CLOUDS AND CEILINGS IN AND NEAR THE SHOWERS AND THUNDERSTORMS WILL PREVAIL WITH REDUCED VISIBILITIES IN THE CONVECTION. EXPECTING THE BOUNDARY AND TROUGH TO SHIFT NORTHWEST SLIGHTLY DURING THE AFTERNOON AND EVENING...BECOMING NEARLY STATIONARY LATE TONIGHT...THEN FORECASTING THE BOUNDARY AND WIND SHIFT NUDGING BACK TO THE SOUTHEAST NEAR DAYBREAK. MVFR/IFR CATEGORIES EXPECTED TO PREVAIL ALONG AND NEAR THE BOUNDARY AND SURFACE TROUGH OVERNIGHT AND INTO THE EARLY MORNING...THEN RETURNING TO VFR IN THE MID TO LATE MORNING AS THE CONVECTION SHIFTS NORTHEAST AND EAST OUT OF THE AREA BY EARLY TO MID AFTERNOON MONDAY. SURFACE WINDS WILL BE VARIABLE LESS THAN 7 KNOTS WITH THE TROUGH AND NORTHEAST TO NORTH AROUND THE BACK OF THE SURFACE BOUNDARY AND TROUGH OF LOW PRESSURE. NORTH TO NORTHEAST WINDS WILL PREVAIL FOR MANY OF THE SOUTHWEST ARKANSAS...NORTHEAST AND EAST TEXAS SITES AND PARTS OF NORTHWEST LOUISIANA DURING THE AFTERNOON BEFORE THE BOUNDARY LIFTS BACK NORTH THEN RETURN TO THE NORTH TO NORTHEAST DIRECTION DURING THE EARLY MORNING HOURS AND THE REMAINING TERMINAL SITE OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA AND INTO DEEP EAST TEXAS IN THE LATE MORNING TO EARLY AFTERNOON MONDAY. /06/ && .PREV DISCUSSION... /ISSUED 1113 AM CDT SUN MAY 1 2016/ DISCUSSION... HAVE LOWERED AFTN POPS AS CONVECTION SKIRTING THE SE CWA...HAS SHIFTED FURTHER AWAY TO THE SOUTH AND EAST. HOWEVER...THIS RETURNING BOUNDARY IS STILL EXPECTED...AND WITH AFTN HEATING...EXPECT SCATTERED CONVECTION TO BEGIN FILLING IN OVER MAINLY NORTH LA PORTIONS OF AREA. ALSO...12Z SOUNDING AT KSHV VERY MARGINAL FOR CONVECTION...AS BOTH SURFACE BASED INVERSION NEEDS TO ERODE...IN ADDITION TO COMPLETE ABSENCE OF MOISTURE ABOVE 700 MB. THUS...HAVE LOWERED POPS TO 10 PERCENT NW TO 40 PERCENT OVER SE CWA. NO OTHER CHANGES MADE./VII/. PREV DISCUSSION... /ISSUED 640 AM CDT SUN MAY 1 2016/ && .PRELIMINARY POINT TEMPS/POPS... SHV 84 62 74 54 / 20 40 50 20 MLU 83 65 74 56 / 30 60 70 40 DEQ 78 55 70 48 / 10 50 30 10 TXK 81 59 71 51 / 10 50 30 10 ELD 83 61 72 53 / 20 40 50 20 TYR 80 59 71 51 / 20 40 50 10 GGG 83 61 72 53 / 20 40 50 20 LFK 83 65 75 56 / 30 60 70 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/07
Hazardous weather outlook, May 1, 12:03 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1203 PM CDT SUN MAY 1 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>012-014-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>151-021715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-OUACHITA-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA- 1203 PM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...MAINLY LATE THIS AFTERNOON AND OVERNIGHT...AS A WARM FRONT LIFTS NORTHWARD INTO THE AREA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH MONDAY AFTERNOON...BEFORE A COLD FRONT MOVES THROUGH THE REGION AND BRINGS AN END TO THE RAIN FOR THE REMAINDER OF THE WEEK. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. LAZ013-017>022-TXZ152-153-165>167-021715- JACKSON-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1203 PM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG A SLOWLY NORTHWARD MOVING COLD FRONT THIS AFTERNOON...POSSIBLY BECOMING MORE WIDESPREAD DURING THE OVERNIGHT HOURS. SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS...WITH THE POSSIBILITY OF ISOLATED FLOODING OF MAINLY LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS ALONG WITH THE POSSIBILITY OF LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH MONDAY EVENING BEFORE A COLD FRONT MOVES US THROUGH THE REGION BRINGING AND END TO THE RAIN FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL LIKELY NOT BE NEEDED THROUGH TONIGHT. VII
In the hours before
Special weather statement, May 1, 5:39 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 539 PM CDT SUN MAY 1 2016 LAZ011-018-012330- RED RIVER LA-NATCHITOCHES LA- 539 PM CDT SUN MAY 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NATCHITOCHES AND SOUTHEASTERN RED RIVER PARISHES UNTIL 630 PM CDT... AT 539 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF COUSHATTA...OR 15 MILES WEST OF NATCHITOCHES...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALLEN...POWHATAN...LAKE END AND AJAX. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3185 9344 3201 9328 3187 9311 3173 9337 TIME...MOT...LOC 2238Z 228DEG 7KT 3183 9334 15
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:41 AM CDT | Special Weather Statement | SHV | Grant | 49 min |
| May 1, 7:52 AM CDT | Special Weather Statement | SHV | Caldwell | 38 min |
| May 1, 9:02 AM CDT | Special Weather Statement | SHV | LaSalle | 43 min |
| May 1, 10:37 AM CDT | River Flood Warning | SHV | Caddo, De Soto | 4 days |
| May 1, 10:43 AM CDT | River Flood Warning | SHV | Caddo | 24 hr |
| May 1, 5:39 PM CDT | Special Weather Statement | SHV | Natchitoches | 51 min |
| May 1, 5:59 PM CDT | Special Weather Statement | SHV | Sabine | 61 min |
| May 1, 6:58 PM CDT | Special Weather Statement | SHV | Union | 47 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.